Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Topeka, KS

May 28, 2013Brown County, Jackson County, Nemaha County, Kansas

NWS Topeka, KS issued this flash flood warning at May 28, 2013, 10:39 PM CDT for Brown County, Jackson County, Nemaha County, Kansas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2013, 10:39 PM CDT (03:39 UTC)
Expired
May 29, 2013, 2:30 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Brown County, KS, Jackson County, KS, Nemaha County, KS

The radar

The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 10:45 PM CDTFLASH FLOOD4 Ne Holton, KSREPORTS OF MOVING WATER OVER THE ROADWAY ON Q4 RD NEAR 254TH STREET.
May 28, 10:45 PM CDTFLASH FLOODW Whiting, KSREPORTS OF MOVING WATER OVER THE ROADWAY ON K-9 HWY BETWEEN NETAWAKA AND WHITING.
May 29, 2:05 AM CDTFLOOD2 N Holton, KSTRUCK REPORTED WATER OVER ROADWAY ON HIGHWAY 75 AT MILE MARKER 201
May 29, 2:27 AM CDTFLOOD2 N Holton, KSTRUCK REPORTED WATER OVER ROADWAY ON HIGHWAY 75 AT MILE MARKER 201

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2641 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
2.0
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WGUS53 KTOP 290339
FFWTOP
KSC013-085-131-290730-
/O.NEW.KTOP.FF.W.0009.130529T0339Z-130529T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1039 PM CDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BROWN COUNTY IN NORTHEAST KANSAS...
  NORTHEASTERN JACKSON COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN NEMAHA COUNTY IN NORTHEAST KANSAS...

* UNTIL 230 AM CDT

* AT 1031 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING FROM
  THUNDERSTORMS THAT HAVE TRAINED AND REDEVELOPED OVER THE WARNED    
  AREA. MOVING WATER WAS REPORTED OVER K9 HIGHWAY BETWEEN NETAWAKA   
  AND WHITING. MOVING WATER WAS ALSO REPORTED NEAR Q4 ROAD AND 254TH 
  ROAD NORTHEAST OF HOLTON. 

* LOCATIONS IMPACTED INCLUDE...
  CIRCLEVILLE...
  EVEREST...
  GOFF...
  HOLTON...
  HORTON...
  NETAWAKA...
  WETMORE...
  WHITING...
  WILLIS...
  KICKAPOO RESERVATION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

&&

LAT...LON 3965 9556 3957 9556 3944 9557 3944 9582
      3971 9598 3974 9533 3965 9533

$$

HENNECKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:44 PM CDT, 6 hours 55 minutes earlier.

Area forecast discussion, May 28, 3:44 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
344 PM CDT TUE MAY 28 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 338 PM CDT TUE MAY 28 2013

SHORT TERM FORECAST (REST OF TUESDAY THROUGH TONIGHT)...

ISOLATED CONVECTION WILL BE LIKELY ACROSS NORTHEAST KANSAS LATER
TODAY AS A STALLED OUT BOUNDARY RESIDES ACROSS THE FAR NORTHERN PART
OF THE STATE. FURTHER WEST SATELLITE IMAGERY SHOWS A SMALL
CIRCULATION IS OFF TO THE WEST...AND WILL MOVE EASTWARD WITH TIME
THROUGH NORTHERN KANSAS AND WILL AID IN THUNDERSTORM DEVELOPMENT.
EXPECT THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT TO BE THE
AFOREMENTIONED BOUNDARY...HOWEVER A FEW CELLS MAY BE ABLE TO GO UP
SOUTH OF THE BOUNDARY. THE BEST LOW LEVEL WIND SHEAR WILL BE
EXPERIENCED ALONG THE BOUNDARY ALONG AND NORTH OF INTERSTATE 70
WHERE SURFACE WINDS ARE BACKED TO THE ESE. FURTHER SOUTH THE WINDS
ARE STILL OUT OF THE SOUTH...BUT STILL BACKED ENOUGH TO BE SOMEWHAT
PROBLEMATIC FOR ENLARGED HODOGRAPHS. EXPECT THE LOW LEVEL JET TO
BECOME BACKED TO AROUND 170-190 DEGREES AND PICK UP IN INTENSITY TO
AROUND 50 KTS AROUND SUNSET...WHICH WILL FURTHER ENLARGE THE
HODOGRAPHS. GIVEN THAT ML CAPE IS CURRENTLY IN THE 3500 TO 4500 J/KG
RANGE AND EFFECTIVE DEEP LAYER SHEAR WILL BE APPROACHING 40 TO 50
KTS EXPECT CELLS THAT DEVELOP TO QUICKLY ORGANIZE AND POTENTIALLY
BECOME SUPERCELLULAR...WITH LARGE HAIL AND STRONG WINDS AS THE
PRIMARY THREAT. WITH 0-1 SRH VALUES APPROACHING 150 J/KG THIS
EVENING...INCREASING TO 200-300 J/KG AFTER SUNSET THERE WILL BE A
THREAT FOR TORNADOES TO OCCUR WITH THE STRONGEST...MOST ORGANIZED
CELLS. GIVEN THAT THE PREVIOUS DAYS HAVE BROUGHT PERIODS OF HEAVY
RAIN TO THE AREA...THE THREAT FOR MORE HEAVY RAIN ACROSS THOSE
SOAKED AREAS WILL BRING A FLOODING AND FLASH FLOODING THREAT. WITH
FLASH FLOOD GUIDANCE GENERALLY IN THE 1-2 INCH RANGE FOR 1 HR AND 3
HR TIME FRAMES ITS PLAUSIBLE THAT TRAINING STORMS COULD BRING THOSE
RAIN RATES...HENCE THE FLASH FLOODING THREAT. EXPECT STORMS TO BE
ONGOING THROUGH MOST OF THE EVENING AND INTO THE OVERNIGHT
HOURS...BEFORE GRADUALLY DISSIPATING BEFORE WEDNESDAY MORNING.

JL

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 338 PM CDT TUE MAY 28 2013

WEDNESDAY AND WEDNESDAY NIGHT...COMPLEX PATTERN WITH MESSY
CONVECTION MAKES DETAILS AND TIMING OF WEATHER CHALLENGING.  FOR
TUESDAY MORNING...THERE IS GENERAL MODEL AGREEMENT THAT THE REMNANTS
OF OVERNIGHT MCS SHOULD AFFECT AREAS MAINLY NORTH OF I70.  AFTERNOON
CONVECTION IS RATHER A CHALLENGE.  DRYLINE REMAINS WELL WEST OF
FORECAST AREA WHILE EFFECTIVE WARM FRONT WILL HAVE MOVED NORTH.
THUS...LOW-LEVEL FORCING FOR CONVECTION WOULD BE TIED TO OUTFLOW
BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...ADDED TO ANY MID-LEVEL
IMPULSE THAT MAY MOVE THROUGH.  SHEAR FIELDS RATHER INTERESTING ON
WEDNESDAY INTO WEDNESDAY EVENING IN THAT NAM HAS STRONG LOW-LEVEL
SHEAR BUT RELATIVELY WEAK DEEPER LAYER SHEAR...WHICH WOULD LEAD TO
CLUSTERS OF STORMS...AN MCS OR MESSY HP SUPERCELLS.  THE GFS ON THE
OTHER HAND HAS SOMEWHAT BETTER DEEP LAYER SHEAR AND THUS WOULD LEAD
TO BETTER SUPERCELL ORGANIZATION AND PERSISTENCE...AND THUS LIKELY
BETTER TORNADO THREAT. HOWEVER...EVEN THE GFS HAS FAR FROM CLASSIC
HODOGRAPHS WITH S SHAPED VEER/BACK/VEER WIND PROFILES AND SOME
WEAKER STORM-RELATIVE WINDS AT VARIOUS LEVELS.  IT WILL BE
INTERESTING TO SEE WHAT EVOLVES FROM THESE NON-CLASSIC SHEAR
PROFILES.

TIGHT PRESSURE GRADIENT...ESPECIALLY ACROSS CENTRAL KS...HAS LED TO
THE ISSUANCE OF A WIND ADVISORY FROM LATE TUESDAY MORNING INTO EARLY
EVENING FOR THAT AREA.  ANOTHER THREAT OF FLOODING IS EXPECTED FOR
AREAS MAINLY NORTH OF I70 FOR TUESDAY NIGHT AS WELL AND A FLASH
FLOOD WATCH MAY BE NEEDED AGAIN.

AS A SHORTWAVE LIFTS INTO NORTHEAST ON THURSDAY THE CHANCES FOR
STORMS LINGERS THROUGH THE MORNING HOURS. WITH THE SHOWER AND
THUNDERSTORM ACTIVITY DURING THE MORNING AM UNCERTAIN WHERE AND IF
THERE WILL BE STRONG TO SEVERE STORMS ACROSS OUR AREA LATER IN THE
DAY. THERE COULD BE AN OUTFLOW BOUNDARY FROM THE PREVIOUS NIGHT AS
WELL AS A FRONT/TROUGH OVER CENTRAL KANSAS THAT MAY BE THE FOCUS
FOR CONVECTION IN THE AFTERNOON. THE INSTABILITY APPEARS TO LINGER
ESPECIALLY ACROSS SOUTHEAST KANSAS WHERE THE DEEP LAYER SHEAR MAY
COINCIDE TO SUPPORT STRONG TO SEVERE STORM DEVELOPMENT THURSDAY
AFTERNOON AND EVENING. THE DETAILS WILL BE MORE APPARENT IN THE
NEXT FEW DAYS. THE CHANCES FOR STORMS CONTINUES OVERNIGHT THURSDAY
AS THE MODELS HAVE BEEN HINTING AT ANOTHER WAY MOVING ALONG THE
FRONT ACROSS CENTRAL KANSAS. FRIDAY AND FRIDAY NIGHT THE MAIN
UPPER LOW PROGRESSES EASTWARD ACROSS THE NORTHERN PLAINS. THE
SURFACE FRONT WILL BEGIN TO SLIDE SOUTHEAST THROUGH THE AREA
DEVELOPING WIDESPREAD SHOWERS AND THUNDERSTORMS. THE SEVERE
POTENTIAL IS A BIT UNCERTAIN AT THIS POINT GIVEN THE FRONT WILL BE
PROGRESSIVE FRONT. SATURDAY THROUGH THE END OF THE PERIOD LOOK TO
BE MOSTLY DRY AND TEMPERATURES COOLER WITH HIGHS IN THE 70S AND
LOWS IN THE 50S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 129 PM CDT TUE MAY 28 2013

THUNDERSTORM CHANCES INCREASE LATER TODAY AS A BOUNDARY BECOMES
STATIONARY OVER THE FORECAST AREA. EXPECT T-STORM DEVELOPMENT TO
OCCUR MAINLY NORTH OF I-70 TOWARD THE NEBRASKA/KANSAS BORDER...BUT
STORMS COULD SLUMP SOUTH A BIT...AFFECTING KMHK AND PERHAPS TO A
LESSER EXTENT THE TOPEKA TERMINALS. EXPECT CONVECTION TO BE
ONGOING THROUGH MOST OF THE NIGHT BEFORE GRADUALLY WINDING DOWN BY
MORNING.

JL

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ010>012-023-
024.

WIND ADVISORY FROM 11 AM TO 8 PM CDT WEDNESDAY FOR KSZ008-020-
021-034-035.

&&

SHORT TERM...LEIGHTON
LONG TERM...PHILLIPS/SANDERS
AVIATION...LEIGHTON
Hazardous weather outlook, May 28, 10:00 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1000 PM CDT TUE MAY 28 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-300300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1000 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH SOME HAIL AND GUSTY WINDS REMAIN POSSIBLE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ON WEDNESDAY WOULD LIKELY IMPACT NORTH CENTRAL
KANSAS DURING THE EVENING HOURS...AND SPREAD ACROSS THE REMAINDER
OF EASTERN KANSAS ON WEDNESDAY NIGHT. THESE STORMS MAY BE SEVERE
WITH ALL MODES OF SEVERE WEATHER POSSIBLE.

THE ENTIRE FORECAST AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS
FROM THURSDAY MORNING THROUGH EARLY SATURDAY...WITH SEVERE
WEATHER AS WELL AS LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THE
PERIOD. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FROM
NORTHWEST TO SOUTHEAST THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 28, 8:39 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
839 PM CDT TUE MAY 28 2013

KSZ011-023-290215-
NEMAHA-POTTAWATOMIE-
839 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE AND
SOUTHWESTERN NEMAHA COUNTIES...

THROUGH 915 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 20 MPH ACROSS
PORTIONS OF NORTHEASTERN POTTAWATOMIE AND SOUTHWESTERN NEMAHA
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE HAVENSVILLE AND
CENTRALIA.

&&

LAT...LON 3958 9605 3942 9608 3949 9637 3957 9631
      3957 9624 3965 9624 3985 9607
TIME...MOT...LOC 0138Z 254DEG 19KT 3952 9620
Special weather statement, May 28, 8:45 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
845 PM CDT TUE MAY 28 2013

KSZ010-290215-
MARSHALL-
845 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL COUNTY...

THROUGH 915 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH
ACROSS PORTIONS OF EASTERN MARSHALL COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BEATTIE AND
VERMILLION.

A TORNADO WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3993 9634 3972 9624 3971 9624 3959 9651
      3977 9665
TIME...MOT...LOC 0145Z 238DEG 24KT 3974 9649

$$ GARGAN
Local storm report, May 28, 8:56 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
856 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      3 SE MINNEAPOLIS        39.09N 97.67W
05/28/2013                   OTTAWA             KS   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED BY RUNNY WATER.

&&

BARJENBRUCH
Special weather statement, May 28, 9:01 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
901 PM CDT TUE MAY 28 2013

KSZ011-012-023-024-290230-
BROWN-JACKSON-NEMAHA-POTTAWATOMIE-
901 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE...
SOUTHEASTERN NEMAHA...JACKSON AND BROWN COUNTIES...

THROUGH 930 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
SOUTHEAST AT 20 MPH ACROSS PORTIONS OF NORTHEASTERN POTTAWATOMIE...
SOUTHEASTERN NEMAHA...JACKSON AND BROWN COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE HIAWATHA...NETAWAKA...POTAWATOMI RESERVATION...HOLTON...
WILLIS...WHITING...ROBINSON...MAYETTA...HOYT...HORTON...EVEREST AND
DENISON.

A TORNADO WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3992 9534 3965 9534 3965 9556 3942 9556
      3942 9559 3922 9559 3928 9602 3941 9621
      4000 9569 4000 9560
TIME...MOT...LOC 0200Z 301DEG 16KT 3993 9552 3937 9598
Local storm report, May 28, 9:04 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
904 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HEAVY RAIN       MINNEAPOLIS             39.12N 97.71W
05/28/2013  E3.80 INCH       OTTAWA             KS   CO-OP OBSERVER

            THE RAINFALL OCCURRED BETWEEN 5 AND 8 PM. THE SOLOMON
            RIVER IS UP A FOOT TO 3.3 FEET.

&&

BARJENBRUCH
Local storm report, May 28, 9:55 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
955 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     HAIL             HARRIS                  38.32N 95.44W
05/28/2013  E0.88 INCH       ANDERSON           KS   TRAINED SPOTTER

0335 PM     HAIL             5 SW CENTRALIA          39.67N 96.19W
05/28/2013  E1.50 INCH       NEMAHA             KS   TRAINED SPOTTER

            DELAYED REPORT

0405 PM     HAIL             1 S CENTRALIA           39.71N 96.13W
05/28/2013  E2.50 INCH       NEMAHA             KS   LAW ENFORCEMENT

0416 PM     TORNADO          4 W CORNING             39.66N 96.10W
05/28/2013                   NEMAHA             KS   LAW ENFORCEMENT

0420 PM     HAIL             6 NNE CORNING           39.74N 95.99W
05/28/2013  E4.00 INCH       NEMAHA             KS   PUBLIC

            TIME ESTIMATED FROM RADAR

0432 PM     TORNADO          1 WNW CORNING           39.66N 96.05W
05/28/2013                   NEMAHA             KS   TRAINED SPOTTER

            LARGE TORNADO LASTED SEVERAL MINTUES. NEARLY STATIONARY.

0437 PM     HAIL             7 ESE SENECA            39.80N 95.94W
05/28/2013  E1.00 INCH       NEMAHA             KS   TRAINED SPOTTER

0450 PM     TORNADO          1 W GOFF                39.66N 95.95W
05/28/2013                   NEMAHA             KS   EMERGENCY MNGR

            NEW TORNADO DEVELOPED 1.5 MILES WEST OF GOFF.

0532 PM     HAIL             4 ESE MINNEAPOLIS       39.10N 97.64W
05/28/2013  E1.75 INCH       OTTAWA             KS   TRAINED SPOTTER

0534 PM     TORNADO          4 W BENNINGTON          39.03N 97.67W
05/28/2013                   OTTAWA             KS   TRAINED SPOTTER

0536 PM     HAIL             4 ESE MINNEAPOLIS       39.10N 97.64W
05/28/2013  E1.75 INCH       OTTAWA             KS   TRAINED SPOTTER

0549 PM     HAIL             SE MINNEAPOLIS          39.12N 97.70W
05/28/2013  E1.25 INCH       OTTAWA             KS   TRAINED SPOTTER

0552 PM     TORNADO          4 W BENNINGTON          39.03N 97.67W
05/28/2013                   OTTAWA             KS   TRAINED SPOTTER

            LARGE WEDGE NEARLY STATIONARY.

0553 PM     HAIL             NNE MINNEAPOLIS         39.12N 97.70W
05/28/2013  E0.88 INCH       OTTAWA             KS   TRAINED SPOTTER

0611 PM     HAIL             4 W FRANKFORT           39.71N 96.49W
05/28/2013  E1.50 INCH       MARSHALL           KS   TRAINED SPOTTER

0614 PM     HAIL             6 S CLYDE               39.50N 97.40W
05/28/2013  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

0622 PM     HAIL             3 WNW CLYDE             39.61N 97.44W
05/28/2013  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

0630 PM     FLASH FLOOD      6 NE CORNING            39.72N 95.95W
05/28/2013                   NEMAHA             KS   LAW ENFORCEMENT

            SHERIFF REPORTS 96TH ROAD IS FLOODED WITH FLOODING
            AFFECTING AREAS AROUND KELLY...NORTH OF CORNING AND NORTH
            OF GOFF.

0635 PM     HAIL             6 E AGENDA              39.71N 97.32W
05/28/2013  E1.00 INCH       WASHINGTON         KS   PUBLIC

0645 PM     HAIL             MORROWVILLE             39.84N 97.17W
05/28/2013  E1.00 INCH       WASHINGTON         KS   LAW ENFORCEMENT

0645 PM     HAIL             4 N FRANKFORT           39.76N 96.42W
05/28/2013  E1.00 INCH       MARSHALL           KS   PUBLIC

0645 PM     TSTM WND GST     3 E ROBINSON            39.82N 95.35W
05/28/2013  M72.00 MPH       BROWN              KS   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN

0645 PM     HAIL             4 SW ROBINSON           39.78N 95.45W
05/28/2013  E1.00 INCH       BROWN              KS   TRAINED SPOTTER

0645 PM     HAIL             4 ESE MINNEAPOLIS       39.09N 97.64W
05/28/2013  E1.75 INCH       OTTAWA             KS   TRAINED SPOTTER

0647 PM     HEAVY RAIN       4 WSW WOODLAWN          39.77N 95.94W
05/28/2013  M5.00 INCH       NEMAHA             KS   TRAINED SPOTTER

            RAINFALL TOTAL AS OF 645 PM THAT FELL THIS AFTERNOON.

0654 PM     HAIL             3 N ROBINSON            39.86N 95.40W
05/28/2013  E2.00 INCH       BROWN              KS   TRAINED SPOTTER

0658 PM     TSTM WND GST     4 ESE MINNEAPOLIS       39.09N 97.64W
05/28/2013  E65.00 MPH       OTTAWA             KS   TRAINED SPOTTER

0712 PM     HAIL             1 W FAIRVIEW            39.84N 95.75W
05/28/2013  E0.88 INCH       BROWN              KS   TRAINED SPOTTER

0720 PM     FLASH FLOOD      NNE MINNEAPOLIS         39.12N 97.70W
05/28/2013                   OTTAWA             KS   TRAINED SPOTTER

            BASEMENT FLOODED WITH A COUPLE INCHES OF WATER.

0735 PM     FLASH FLOOD      7 SSW MINNEAPOLIS       39.03N 97.76W
05/28/2013                   OTTAWA             KS   TRAINED SPOTTER

            AT K106 AND EVERGREEN ROAD...WATER FLOWING OVER ROAD WITH
            ROAD FLOODED FOR 300 TO 400 YARDS SEVERAL INCHES DEEP.

0738 PM     NON-TSTM WND GST CONCORDIA AIRPORT       39.55N 97.65W
05/28/2013  M58.00 MPH       CLOUD              KS   ASOS

0745 PM     HEAVY RAIN       6 ESE SENECA            39.79N 95.98W
05/28/2013  M5.50 INCH       NEMAHA             KS   TRAINED SPOTTER

            RAINFALL AS OF 745 PM THAT FELL TODAY

0820 PM     FLASH FLOOD      3 SE MINNEAPOLIS        39.09N 97.67W
05/28/2013                   OTTAWA             KS   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED BY RUNNING WATER.

0822 PM     HEAVY RAIN       BAILEYVILLE             39.84N 96.18W
05/28/2013  E3.10 INCH       NEMAHA             KS   TRAINED SPOTTER

            RAINFALL AS OF 815 PM THAT FELL TODAY...1.5 INCHES
            MEASURED YESTERDAY.

0830 PM     HAIL             4 WSW WOODLAWN          39.77N 95.94W
05/28/2013  E0.88 INCH       NEMAHA             KS   TRAINED SPOTTER

0902 PM     HEAVY RAIN       MINNEAPOLIS             39.12N 97.71W
05/28/2013  E3.80 INCH       OTTAWA             KS   CO-OP OBSERVER

            THE RAINFALL OCCURRED BETWEEN 5 AND 8 PM. THE SOLOMON
            RIVER IS UP A FOOT TO 3.3 FEET.

&&

BARJENBRUCH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:06 PM CDTTornado WarningTOPOttawa24 min
May 28, 7:12 PM CDTFlash Flood WarningTOPBrown, Marshall, Nemaha, Washington4 hr
May 28, 7:20 PM CDTFlash Flood WarningTOPBrown4 hr
May 28, 7:39 PM CDTFlash Flood WarningTOPBrown, Nemaha4 hr
May 28, 7:59 PM CDTSpecial Weather StatementTOPNemaha31 min
May 28, 8:05 PM CDTSevere Thunderstorm WarningTOPNemaha25 min
May 28, 8:23 PM CDTSevere Thunderstorm WarningTOPNemaha37 min
May 28, 8:39 PM CDTSpecial Weather StatementTOPNemaha36 min
May 28, 8:45 PM CDTSpecial Weather StatementTOPMarshall30 min
May 28, 8:55 PM CDTRiver Flood WarningTOPMarshall60 hr
May 28, 9:01 PM CDTSpecial Weather StatementTOPBrown, Jackson29 min
May 28, 10:14 PM CDTFlash Flood WarningTOPBrown, Marshall, Nemaha4 hr
May 29, 2:17 AM CDTAreal Flood WarningTOPBrown, Jackson, Marshall, Nemaha8 hr
May 29, 10:08 AM CDTSpecial Weather StatementTOPOttawa37 min
May 29, 11:08 AM CDTSpecial Weather StatementTOPCloud22 min
May 29, 12:27 PM CDTSpecial Weather StatementTOPMarshall33 min
May 29, 12:49 PM CDTFlash Flood WatchTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more25 hr
May 29, 4:16 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Ottawa44 min
May 29, 4:39 PM CDTFlash Flood WarningTOPOttawa4 hr
May 29, 4:55 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa, Republic, Washington50 min
May 29, 5:31 PM CDTSpecial Weather StatementTOPClay, Riley29 min

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.